Alert archive / Alabama / River Flood Warnings in 2013
River Flood Warning 32, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at May 18, 2013, 8:07 AM CDT for 5 counties in Alabama. It took effect at May 18, 2013, 8:12 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2013, 8:07 AM CDT (13:07 UTC)
- In effect from
- May 18, 2013, 8:12 AM CDT
- Expired
- May 19, 2013, 9:37 AM CDT
- In force
- 25 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Moderate
Counties Chambers County, AL, Elmore County, AL, Macon County, AL, Randolph County, AL, Tallapoosa County, AL
The river
Written for the forecast point Tallapoosa River at Wadley (WDLA1).
- Action stage
- 13 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
247 WGUS44 KBMX 181307 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 807 AM CDT SAT MAY 18 2013 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TALLAPOOSA RIVER AT WADLEY AFFECTING CHAMBERS...ELMORE...MACON... RANDOLPH AND TALLAPOOSA COUNTIES. .HEAVY RAINFALL OF UP TO 6 INCHES HAS FALLEN ACROSS THE TALLAPOOA RIVER BASIN NORTH OF WADLEY. THIS HAS CREATED RISES ALONG THE RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE TALLAPOOSA RIVER AT WADELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC017-051-087-111-123-190107- /O.NEW.KBMX.FL.W.0032.130518T1312Z-130519T1703Z/ /WDLA1.2.ER.130518T1312Z.130519T0000Z.130519T0503Z.NO/ 807 AM CDT SAT MAY 18 2013 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TALLAPOOSA RIVER AT WADLEY. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 11 FEET. * FLOOD STAGE IS 13 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 21.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT . * IMPACT...AT 20 FEET...SOME FLOODING OCCURS IN THE WADLEY AREA. BETWEEN 22 AND 25 FEET THE BRIDGE OVER BEAVERDAM CREEK FLOODS. $$
7 follow-up statements
015 WGUS84 KBMX 181621 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1121 AM CDT SAT MAY 18 2013 ...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY... .HEAVY RAINFALL OF 2 to 4 INCHES HAS OCCURRED SINCE YESTERDAY OVER THE TALLAPOOSA RIVER DRAINAGE BASIN...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE TALLAPOOSA RIVER AT WADLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. && ALC017-051-087-111-123-190421- /O.CON.KBMX.FL.W.0032.000000T0000Z-130519T1703Z/ /WDLA1.2.ER.130518T1238Z.130519T0000Z.130519T0503Z.NO/ 1121 AM CDT SAT MAY 18 2013 THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM SATURDAY THE STAGE WAS 19.6 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT . * IMPACT...AT 20 FEET...SOME FLOODING OCCURS IN THE WADLEY AREA. BETWEEN 22 AND 25 FEET THE BRIDGE OVER BEAVERDAM CREEK FLOODS. $$
143 WGUS84 KBMX 181746 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1246 PM CDT SAT MAY 18 2013 ...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY... .HEAVY RAINFALL OF 2 TO 4 INCHES HAS OCCURRED SINCE YESTERDAY OVER THE TALLAPOOSA RIVER DRAINAGE BASIN...AND A FLOOD WARNING REMAINS IN EFFECT FOR THE TALLAPOOSA RIVER AT WADLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. && ALC017-051-087-111-123-190546- /O.EXT.KBMX.FL.W.0032.000000T0000Z-130519T1534Z/ /WDLA1.2.ER.130518T1238Z.130518T1800Z.130519T0334Z.NO/ 1246 PM CDT SAT MAY 18 2013 THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12 PM SATURDAY THE STAGE WAS 21.1 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 20 FEET...SOME FLOODING OCCURS IN THE WADLEY AREA. BETWEEN 22 AND 25 FEET THE BRIDGE OVER BEAVERDAM CREEK FLOODS. $$
889 WGUS84 KBMX 182120 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 420 PM CDT SAT MAY 18 2013 ...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY... .HEAVY RAINFALL OF 2 TO 4 INCHES HAS OCCURRED SINCE YESTERDAY OVER THE TALLAPOOSA RIVER DRAINAGE BASIN...AND A FLOOD WARNING REMAINS IN EFFECT FOR THE TALLAPOOSA RIVER AT WADLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. && ALC017-051-087-111-123-190920- /O.EXT.KBMX.FL.W.0032.000000T0000Z-130520T1025Z/ /WDLA1.2.ER.130518T1238Z.130519T1800Z.130519T2225Z.NO/ 420 PM CDT SAT MAY 18 2013 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 23.2 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY AFTERNOON. * IMPACT...AT 20 FEET...SOME FLOODING OCCURS IN THE WADLEY AREA. BETWEEN 22 AND 25 FEET THE BRIDGE OVER BEAVERDAM CREEK FLOODS. $$
545 WGUS84 KBMX 190300 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1000 PM CDT SAT MAY 18 2013 ...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY... .HEAVY RAINFALL OF 2 TO 4 INCHES HAS OCCURRED SINCE YESTERDAY OVER THE TALLAPOOSA RIVER DRAINAGE BASIN...AND A FLOOD WARNING REMAINS IN EFFECT FOR THE TALLAPOOSA RIVER AT WADLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC017-051-087-111-123-191500- /O.EXT.KBMX.FL.W.0032.000000T0000Z-130520T0754Z/ /WDLA1.2.ER.130518T1238Z.130519T0130Z.130519T1954Z.NO/ 1000 PM CDT SAT MAY 18 2013 THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM SATURDAY THE STAGE WAS 24.1 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CREAT NEAR 24.1 FEET TONIGHT AND FALL BELOW FLOOD STAGE SUNDAY AFTERNOON. $$
842 WGUS84 KBMX 190735 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 AM CDT SUN MAY 19 2013 ...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY... .HEAVY RAINFALL SINCE FRIDAY HAS LEAD TO RISES ALONG PORTIONS OF THE TALLAPOOSA RIVER...AND A FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC017-051-087-111-123-191935- /O.EXT.KBMX.FL.W.0032.000000T0000Z-130520T0529Z/ /WDLA1.2.ER.130518T1238Z.130519T0130Z.130519T1729Z.NO/ 235 AM CDT SUN MAY 19 2013 THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 2 AM SUNDAY THE STAGE WAS 21 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. $$
335 WGUS84 KBMX 191323 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 823 AM CDT SUN MAY 19 2013 ...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY... .HEAVY RAINFALL SINCE FRIDAY HAS LEAD TO RISES ALONG PORTIONS OF THE TALLAPOOSA RIVER...AND A FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. && ALC017-051-087-111-123-200123- /O.EXT.KBMX.FL.W.0032.000000T0000Z-130520T0150Z/ /WDLA1.2.ER.130518T1238Z.130519T0130Z.130519T1350Z.NO/ 823 AM CDT SUN MAY 19 2013 THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SUNDAY THE STAGE WAS 13.4 FEET. * FLOOD STAGE IS 13 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 13 FEET...FLOODING OF PASTURELANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
421 WGUS84 KBMX 191437 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 937 AM CDT SUN MAY 19 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE TALLAPOOSA RIVER AT WADLEY... .THE CAHABA RIVER NEAR CAHABA HEIGHTS HAS FALLEN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. THIS WILL BE THE LAST STATEMENT FOR THIS EVENT. && ALC017-051-087-111-123-191507- /O.CAN.KBMX.FL.W.0032.000000T0000Z-130520T0150Z/ /WDLA1.2.ER.130518T1238Z.130519T0130Z.130519T1313Z.NO/ 937 AM CDT SUN MAY 19 2013 THE FLOOD WARNING IS CANCELLED FOR THE TALLAPOOSA RIVER AT WADLEY. * AT 9:00 AM SUNDAY THE STAGE WAS 11.5 FEET. * FELL BELOW FLOOD STAGE AT 8:13 AM SUNDAY. * FLOOD STAGE IS 13. FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.3 FEET BY TOMORROW MORNING . $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at May 18, 7:49 AM CDT, 18 minutes earlier.
Area forecast discussion, May 18, 7:49 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 749 AM CDT SAT MAY 18 2013 .UPDATE... MORNING UPDATE. && .DISCUSSION... MADE ADJUSTMENTS TO THE CURRENT AND FIRST PERIOD FORECASTS BASED ON CURRENT TRENDS AND NEAR TERM GUIDANCE. COMPLEX OF THUNDERSTORMS OVER EAST CENTRAL ALABAMA WILL CONTINUE PUSHING INTO GEORGIA THIS MORNING. AHEAD OF THIS AREA...ACROSS SOUTHEAST CENTRAL ALABAMA...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. A LOW LEVEL CONVERGENCE ZONE REMAINS DRAPED FROM NORTHERN MISSISSIPPI ACROSS ALABAMA AND INTO CENTRAL GEORGIA. THIS BOUNDARY WILL CONTINUE TO BE THE FOCUS FOR DEVELOPMENT TODAY. DESPITE EXTENSIVE CLOUD COVER...SCATTERED SHOWERS ARE DEVELOPING ACROSS NORTH CENTRAL ALABAMA. EXPECT THIS TO CONTINUE...BECOMING MORE WIDESPREAD THROUGH THE DAY AS HEATING INCREASES. BIGGEST CONCERN REMAINS LOCALIZED FLOODING WITH PWS OVER 1.5 INCHES. WILL NEED TO WATCH THE NORTHEAST CLOSELY GIVEN THE AMOUNT OF RAINFALL WHICH OCCURRED OVERNIGHT. 14 && .AVIATION... 12Z TAF DISCUSSION. TOUGH FORECAST CONTINUES DUE TO ONGOING CONVECTION. ADDITIONAL DEVELOPMENT SHOULD CONTINUE THRU MUCH OF THE DAY AND HAVE INCLUDED SHRA VCTS AT MOST SITES FOR NOW. DUE TO LOW PREDICTABILITY WILL JUST HAVE TO AMEND THRU THE DAY TO ACCOUNT FOR MORE PERSISTENT TSRA. HEAVY RAIN...GUSTY WINDS...AND LIGHTNING WILL ACCOMPANY MOST STORMS. THEREFORE VIS COULD QUICKLY BE REDUCED TO IFR OR LOWER. CIGS SHOULD SLOWLY RISE TO VFR BY THE AFTERNOON AT ALL TERMINALS. WINDS WILL GENERALLY BE OUT OF THE S/SW AT LESS THAN 10 KTS OUTSIDE OF THUNDERSTORMS. 19 && .PREV DISCUSSION... /ISSUED 649 AM CDT SAT MAY 18 2013/ MID LEVEL SHORT WAVE STRETCHING SOUTHEASTWARD ACROSS THE TENNESSEE RIVER VALLEY CONTINUES TO SLOWLY MOVE EASTWARD THIS MORNING. THE FORCING ASSOCIATED WITH THIS FEATURE COMBINED WITH CONTINUED MOISTURE TRANSPORT FROM THE SOUTHWEST AND A LOW LEVEL CONVERGENT ZONE HAS RESULTED IN CONTINUED REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE AREA. TRAINING OF HEAVIER CELLS AS THEY MOVE WEST TO EAST COULD LEAD TO LOCALIZED FLOODING THROUGH THE REMAINDER OF THE OVERNIGHT PERIOD. ACTIVITY WILL GRADUALLY SHIFT EASTWARD THROUGH THE MORNING...WITH THE EAST BECOMING THE FOCUS FOR CONVECTION SATURDAY AFTERNOON. WITH PWS OVER 1.5 INCHES...HEAVY RAINFALL OVER ALREADY SOAKED AREAS COULD LEAD TO LOCALIZED FLASH FLOODING THROUGH THE DAY. WITH TEMPS REACHING INTO THE LOW TO MID 80S AND DEWPOINTS IN THE 60S...CAPE VALUES WILL REACH 2000+ J/KG. WIND SHEAR VALUES ARE NOT EXPECTED TO BE AS HIGH AS FRIDAY...LIMITING STORMS SEVERE POTENTIAL. HOWEVER...ACTIVITY WILL LIKELY REMAIN ORGANIZED ALONG THE LOW LEVEL CONVERGENT ZONE AS IT SHIFTS EAST AND SOUTH TODAY. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH STRONGER STORMS. WILL CARRY LIKELY POPS ACROSS A SIGNIFICANT PORTION OF THE AREA TODAY...BUT WILL MAKE ADJUSTMENTS BEFORE SUNRISE BASED ON UPSTREAM TRENDS. EXPECT POPS TO INCREASE FOR SOME PORTION OF CENTRAL ALABAMA WITH THAT UPDATE. MID LEVEL RIDGE AXIS MOVES ACROSS THE LOWER MISSISSIPPI RIVER VALLEY SATURDAY NIGHT...PUSHING THE SHORT WAVE SLIGHTLY FURTHER EASTWARD. WITH LOSS OF DAYTIME HEATING...ACTIVITY SHOULD WANE OVERNIGHT...AND WILL CARRY HIGHEST POPS ACROSS THE NORTHEAST. A STRONG IMPULSE WILL ROTATE THROUGH THE MID LEVEL TROUGH AXIS JUST TO OUR EAST ON SUNDAY. MODELS ARE SHOWING AN MCS DEVELOPING ACROSS SOUTHEASTERN TN AND DIVING SOUTHEASTWARD ACROSS GEORGIA DURING THE AFTERNOON AND EVENING. WILL MAINTAIN LIKELY POPS ACROSS THE EAST ON SUNDAY AS HEIGHTS CONTINUE TO INCREASE ACROSS THE WEST. WILL HAVE TO WATCH FUTURE MODEL RUNS FOR ANY CHANGES IN THE POTENTIAL MCS TRACK...A SHIFT FURTHER WEST WOULD RESULT IN HIGHER POPS AND SEVERE WORDING IN THE HWO. THE RIDGE AXIS CONTINUES TO BUILD ACROSS THE SOUTHEAST MONDAY AND TUESDAY...LIMITING CONVECTION DESPITE CONTINUED LOW LEVEL MOIST FLOW FROM THE SOUTHWEST. THE NEXT SYSTEM WILL AFFECT CENTRAL ALABAMA BY MIDWEEK AS A TROUGH MOVES OUT OF THE PLAINS AND DRAGS A WEAK FRONT THROUGH THE AREA WEDNESDAY AND THURSDAY. MODELS CURRENTLY SHOW CONSERVATIVE INSTABILITIES AND WIND SHEAR VALUES AS THE PARENT SURFACE LOW IS WELL TO OUR NORTH. WILL CONTINUE TO EVALUATE THAT SYSTEM OVER THE NEXT COUPLE DAYS. THROUGH NEXT WEEK...HIGHS WILL BE IN THE 80S AND LOWS IN THE 60S. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 80 65 84 66 90 / 60 60 60 20 10 ANNISTON 81 65 84 65 89 / 70 60 60 30 10 BIRMINGHAM 80 66 86 66 89 / 60 30 30 10 10 TUSCALOOSA 84 67 88 66 89 / 60 20 10 10 10 CALERA 81 66 86 66 89 / 60 30 20 10 10 AUBURN 82 64 85 65 88 / 100 30 50 30 10 MONTGOMERY 88 66 88 66 91 / 60 20 20 10 10 TROY 83 65 88 66 91 / 60 20 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 18, 6:31 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 631 AM CDT SAT MAY 18 2013 ALZ011>015-017>050-191145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 631 AM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. TRAINING OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAINFALL OVER THE SAME AREAS COULD LEAD TO LOCALIZED FLASH FLOODING CONCERNS ACROSS THE NORTHEAST PORTION OF CENTRAL ALABAMA TODAY. THE MAIN THREAT WILL BE FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM CALERA...TO EQUALITY...TO VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY TODAY.
In the hours before
Local storm report, May 18, 5:27 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 AM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 1 WNW MORRISON CROSS RO 33.43N 85.51W
05/18/2013 RANDOLPH AL EMERGENCY MNGR
A PORTION OF OLD US HWY 431 NEAR LITTLE PINEYWOOD CREEK
WAS TEMPORARILY IMPASSABLE BUT WATERS HAVE SINCE
RECEEDED. PORTIONS OF CR 92 WERE ALSO IMPASSABLE FOR A
SHORT PERIOD OF TIME. TIME ESTIMATED.
&&
TGOGGINSLocal storm report, May 18, 6:46 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 AM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 5 SSW ANNISTON 33.60N 85.84W
05/18/2013 CALHOUN AL EMERGENCY MNGR
ALL LANES OF HIGHWAY 21 SOUTH OF OXFORD ARE IMPASSIBLE
DUE TO FLASH FLOODING. A STRANDED MOTORIST ON HIGHWAY 21
HAD TO BE RESCUED BY A SWIFT WATER RESCUE TEAM DUE TO THE
HIGH WATER. MULIPLE OTHER ROADS IN AND SOUTH OF OXFORD
WERE ALSO IMPASSIBLE DUE TO FLASH FLOODING.
&&
JTALLEYLocal storm report, May 18, 6:59 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
659 AM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD TALLADEGA 33.43N 86.10W
05/18/2013 TALLADEGA AL EMERGENCY MNGR
KELLY SPRINGS ROAD AT EASTABOGA ROAD IS IMPASSIBLE DUE TO
FLOODING. SEVERAL ADDITIONAL ROADS IN THE CITY OF
TALLADEGA ARE ALSO EXPERIENCING FLASH FLOODING, INCLUDING
WARD STREET, COOSA STREET, COURT STREET, EAST STREET
NORTH, WEST STREED, AND BATTLE STREED, AS WELL AS ALABAMA
HIGHWAY 77 FROM MOUNT OLIVE TO BURNEY STREET IN WALDO.
&&
JTALLEYLocal storm report, May 18, 7:29 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
729 AM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLASH FLOOD 4 SE MOUNT CHEAHA 33.44N 85.77W
05/18/2013 CLAY AL TRAINED SPOTTER
PORTIONS OF SEVERAL ROADWAYS ACROSS NORTHERN CLAY COUNTY
HAVE BEEN WASHED OUT INCLUDING ABEL RD...NUBBIE CREEK RD
AND KETCHEMEDOGGIE RD. TIME ESTIMATED.
&&
TGOGGINSSpecial weather statement, May 18, 7:58 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 AM CDT SAT MAY 18 2013
ALZ035-041-181345-
AUTAUGA AL-CHILTON AL-
758 AM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND
SOUTHEASTERN CHILTON COUNTIES UNTIL 845 AM CDT...
AT 758 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR POOLES CROSSROADS...OR 9 MILES SOUTHWEST OF
CLANTON...MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VERBENA...
MARBURY...
ENTERPRISE...
COOPER...
NEW PROSPECT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3267 8681 3284 8678 3281 8644 3279 8642
3278 8641 3253 8641
TIME...MOT...LOC 1258Z 292DEG 22KT 3273 8668Special weather statement, May 18, 8:03 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 AM CDT SAT MAY 18 2013
ALZ029-037-038-045-047-181400-
CHAMBERS AL-LEE AL-MACON AL-RANDOLPH AL-TALLAPOOSA AL-
803 AM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...EASTERN TALLAPOOSA...
SOUTHERN RANDOLPH...NORTHERN MACON AND WESTERN LEE COUNTIES UNTIL 900
AM CDT...
AT 800 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MALONE TO TALLAPOOSA
CITY...AND MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CAMP HILL...
NOTASULGA...
ROANOKE...
LAFAYETTE...
STROUD...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3248 8535 3248 8587 3250 8589 3267 8591
3311 8572 3311 8565 3323 8564 3326 8525
3300 8520
TIME...MOT...LOC 1303Z 270DEG 22KT 3318 8560 3256 8584The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:01 PM CDT | Special Weather Statement | BMX | Tallapoosa | 44 min |
| May 17, 7:09 PM CDT | Special Weather Statement | BMX | Bibb, Chilton | 51 min |
| May 17, 7:26 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 49 min |
| May 17, 7:34 PM CDT | Special Weather Statement | BMX | Perry | 41 min |
| May 17, 8:08 PM CDT | Special Weather Statement | BMX | Shelby | 52 min |
| May 17, 8:19 PM CDT | Special Weather Statement | BMX | Dallas | 41 min |
| May 17, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Perry | 54 min |
| May 17, 8:44 PM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| May 17, 9:09 PM CDT | Special Weather Statement | BMX | Shelby | 36 min |
| May 17, 9:18 PM CDT | Special Weather Statement | BMX | Perry | 42 min |
| May 17, 9:29 PM CDT | Special Weather Statement | BMX | Coosa | 46 min |
| May 17, 10:24 PM CDT | Special Weather Statement | BMX | Dallas | 51 min |
| May 18, 12:17 AM CDT | Special Weather Statement | BMX | Chambers | 43 min |
| May 18, 1:11 AM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| May 18, 1:39 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair | 3 hr |
| May 18, 2:04 AM CDT | Special Weather Statement | BMX | Lamar | 26 min |
| May 18, 2:30 AM CDT | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 3 hr |
| May 18, 3:15 AM CDT | Flash Flood Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 3 hr |
| May 18, 3:29 AM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 3 hr |
| May 18, 4:49 AM CDT | Flash Flood Warning | BMX | Clay | 6 hr |
| May 18, 5:56 AM CDT | Flash Flood Warning | BMX | Calhoun, Talladega | 3 hr |
| May 18, 7:58 AM CDT | Special Weather Statement | BMX | Autauga | 47 min |
| May 18, 8:03 AM CDT | Special Weather Statement | BMX | Chambers, Lee, Tallapoosa | 57 min |
| May 18, 8:36 AM CDT | Special Weather Statement | BMX | Elmore | 39 min |
| May 18, 8:56 AM CDT | Flash Flood Warning | BMX | Clay, Cleburne, Randolph | 3 hr |
| May 18, 9:16 AM CDT | Areal Flood Warning | BMX | Calhoun, Talladega | 4 hr |
| May 18, 9:52 AM CDT | Areal Flood Advisory | BMX | Bullock, Chambers, Coosa, Lee, Macon, Russell and 1 more | 3 hr |
| May 18, 10:53 AM CDT | Special Weather Statement | BMX | Cleburne | 67 min |
| May 18, 10:57 AM CDT | Flash Flood Watch | BMX | Blount, Bullock, Calhoun, Chambers, Cherokee, Clay and 14 more | 32 hr |
| May 18, 2:26 PM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 18 hr |
| May 18, 4:26 PM CDT | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 20 hr |
| May 18, 6:37 PM CDT | Special Weather Statement | BMX | Dallas | 53 min |
Nearby
River Flood Warnings in Alabama, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.